Alert archive / Minnesota / Fire Weather Watches in 2012
Fire Weather Watch 10, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Oct 1, 2012, 3:41 AM CDT for 8 counties in Minnesota. It took effect at Oct 2, 2012, 2:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 1, 2012, 3:41 AM CDT (08:41 UTC)
- In effect from
- Oct 2, 2012, 2:00 PM CDT
- Expired
- Oct 1, 2012, 6:58 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3063 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS83 KMPX 010841 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... ...FIRE WEATHER WATCH IN EFFECT FOR TUESDAY AFTERNOON FOR WEST CENTRAL MINNESOTA... .A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA. THE WARNING IS ALONG AND WEST OF A LINE FROM STAPLES...THROUGH HUTCHINSON...TO JUST WEST OF ALBERT LEA. NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS THE WARNING AREA IN THE WAKE OF A COLD FRONT. SOME GUSTS TO 30 MPH ARE LIKELY AS WELL. AS THE WIND INCREASES...RELATIVE HUMIDITY VALUES WILL LOWER TO BETWEEN 20 AND 25 PERCENT. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON FOR WEST CENTRAL MINNESOTA. THE FIRE WEATHER WATCH TUESDAY AFTERNOON IS ALONG AND WEST OF A LINE FROM MONTEVIDEO TO STAPLES. WINDS ARE FORECAST TO INCREASE FROM THE SOUTH TUESDAY AFTERNOON TO NEAR 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES LOWERING TO 25 PERCENT OR LESS. THIS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS. MNZ041-042-047-048-054>056-064-011645- /O.UPG.KMPX.FW.A.0009.121001T1900Z-121002T0000Z/ /O.NEW.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/ /O.NEW.KMPX.FW.A.0010.121002T1900Z-121003T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 341 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RED FLAG WARNING TODAY... * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND FIRE WEATHER ZONE 064 YELLOW MEDICINE. * WINDS...NORTHWEST 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. FIRE WEATHER WATCH TUESDAY... * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND FIRE WEATHER ZONE 064 YELLOW MEDICINE. * WINDS...SOUTH 15 TO 20 MPH. * TIMING...TUESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ049-057-058-065>067-073>075-082-083-091-092-011645- /O.UPG.KMPX.FW.A.0009.121001T1900Z-121002T0000Z/ /O.NEW.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/ STEARNS-KANDIYOHI-MEEKER-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. CLOUD...WILLMAR...LITCHFIELD... OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 341 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 049 STEARNS...FIRE WEATHER ZONE 057 KANDIYOHI...FIRE WEATHER ZONE 058 MEEKER...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 MCLEOD... FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD... FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET... FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 FARIBAULT. * WINDS...NORTHWEST 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RAH
2 follow-up statements
222 WWUS83 KMPX 011623 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1123 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... ...FIRE WEATHER WATCH IN EFFECT FOR TUESDAY AFTERNOON FOR WEST CENTRAL MINNESOTA... .A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA. THE WARNING IS ALONG AND WEST OF A LINE FROM STAPLES...THROUGH HUTCHINSON...TO JUST WEST OF ALBERT LEA. NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS THE WARNING AREA IN THE WAKE OF A COLD FRONT. SOME GUSTS TO 30 MPH ARE LIKELY AS WELL. AS THE WIND INCREASES...RELATIVE HUMIDITY VALUES WILL LOWER TO BETWEEN 20 AND 25 PERCENT. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON FOR WEST CENTRAL MINNESOTA. THE FIRE WEATHER WATCH TUESDAY AFTERNOON IS ALONG AND WEST OF A LINE FROM MONTEVIDEO TO STAPLES. WINDS ARE FORECAST TO INCREASE FROM THE SOUTH TUESDAY AFTERNOON TO NEAR 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES LOWERING TO 25 PERCENT OR LESS. THIS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS. MNZ041-042-047-048-054>056-064-020100- /O.CON.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/ /O.CON.KMPX.FW.A.0010.121002T1900Z-121003T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 1123 AM CDT MON OCT 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL MINNESOTA... RED FLAG WARNING TODAY... * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND FIRE WEATHER ZONE 064 YELLOW MEDICINE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. FIRE WEATHER WATCH TUESDAY... * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND FIRE WEATHER ZONE 064 YELLOW MEDICINE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...TUESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ049-057-058-065>067-073>075-082-083-091-092-020000- /O.CON.KMPX.FW.W.0009.121001T1900Z-121002T0000Z/ STEARNS-KANDIYOHI-MEEKER-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. CLOUD...WILLMAR...LITCHFIELD... OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 1123 AM CDT MON OCT 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... * AFFECTED AREA...FIRE WEATHER ZONE 049 STEARNS...FIRE WEATHER ZONE 057 KANDIYOHI...FIRE WEATHER ZONE 058 MEEKER...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 MCLEOD... FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 073 REDWOOD... FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET... FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 091 MARTIN AND FIRE WEATHER ZONE 092 FARIBAULT. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BORGHOFF
965 WWUS83 KMPX 012358 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 658 PM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FOR TUESDAY FOR WEST CENTRAL MINNESOTA... .A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY FOR WEST CENTRAL MINNESOTA....ALONG AND WEST OF A LINE FROM GRANITE FALLS TO STAPLES. SOUTHERLY WINDS ARE FORECAST TO INCREASE TUESDAY AFTERNOON TO NEAR 20 MPH AS RELATIVE HUMIDITY VALUES LOWER TO 20 PERCENT OR LESS. THIS IS EXPECTED TO LEAD TO CRITICAL FIRE WEATHER CONDITIONS. MNZ041-042-047-048-054>056-064-020800- /O.EXP.KMPX.FW.W.0009.000000T0000Z-121002T0000Z/ /O.UPG.KMPX.FW.A.0010.121002T1900Z-121003T0000Z/ /O.NEW.KMPX.FW.W.0010.121002T1600Z-121003T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 658 PM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL MINNESOTA... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA AND FIRE WEATHER ZONE 064 YELLOW MEDICINE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...11 AM TUESDAY TO 7 PM TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE HIGH WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ049-057-058-065>067-073>075-082-083-091-092-020100- /O.EXP.KMPX.FW.W.0009.000000T0000Z-121002T0000Z/ STEARNS-KANDIYOHI-MEEKER-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. CLOUD...WILLMAR...LITCHFIELD... OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 658 PM CDT MON OCT 1 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA... ALTHOUGH FIRE DANGER WILL BE AT A MINIMUM DURING THE OVERNIGHT HOURS...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP ACROSS WEST CENTRAL MINNESOTA ON TUESDAY. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Oct 1, 3:34 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 1, 3:34 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
334 AM CDT MON OCT 1 2012
.DISCUSSION...
SHORT TERM CONCERN IS WHETHER ENOUGH MOISTURE ASSOCIATED WITH A
FAIRLY POTENT SHRTWV ACROSS NORTH DAKOTA...CAN GENERATE A FEW
MEASURABLE SHOWERS ACROSS MAINLY WC/SC MN. LONGER TERM CONCERN IS
WHETHER WE GET DRY SLOTTED ACROSS S MN THU AND THE MAIN STORM
SYSTEM MOVES N OF OUR FA.
REGIONAL RADAR IMAGERY STILL SHOWED TWO SMALL BANDS OF -SHRA
ACROSS WC MN...AND ACROSS SD. WV IMAGERY ALSO SHOWED A POTENT
SHRTWV ACROSS ND...WHICH IS PROGGED TO MOVE INTO WC MN BY LATE
MORNING. THERE SHOULD REMAIN ENOUGH MOISTURE AT MID-LEVELS TO KEEP
ISOLD/SCATTERED SHRA ACROSS WC/SC MN THRU NOON. ELSEWHERE...ONLY
CLDS WILL PREVAIL.
INCREASING NORTHWEST WINDS TODAY IN THE WAKE OF A COLD FRONT ALONG
WITH RELATIVE HUMIDITY VALUES LOWERING BELOW 30 PERCENT HAVE LEAD
TO A RED FLAG WARNING FOR WEST CENTRAL THROUGH SOUTH CENTRAL
MINNESOTA. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
TUESDAY AFTERNOON FOR WEST CENTRAL MINNESOTA. WINDS WILL INCREASE
FROM THE SOUTH TO NEAR 20 MPH TUESDAY AFTERNOON ALONG WITH HUMIDITY
VALUES LOWERING TO 15 TO 20 PERCENT.
THE LARGE STORM SYSTEM ACROSS THE SOUTHERN MISSISSIPPI RIVER
VALLEY WILL LIKELY PLAY AN IMPORTANT ROLE THRU WED AS THE
CIRCULATION ASSOCIATED WITH THIS FEATURE WILL AID IN A CONTINUED
CONFLUENCE FLOW ALOFT. THIS WILL HINDER ANY LARGE SCALE LIFT AND
MOISTURE WILL LIKELY BE LIMITED TO HIGH CLOUDINESS.
ALTHOUGH MODELS HAVE BEEN MORE CONSISTENT LATELY WITH LATE WED/THU
SYSTEM ACROSS THE NORTHERN PLAINS/UPPER MIDWEST. I STILL HAVE
RESERVATIONS OF THE EXACT TRACK OF THE UPPER LOW PROGGED TO MOVE
ACROSS SOUTHERN CANADA EARLY IN THE EVOLUTION OF THIS
SYSTEM...THEN RAPIDLY DEVELOP NE OF THE GREAT LAKES BY LATE THU.
THIS TRACK WOULD KEEP THE BULK OF THE PRECIPITATION ACROSS ND/N
MN...WITH ONLY CHC POPS ACROSS THE SD AND SOUTHERN MN. WC/CENTRAL
MN MAY BE CLOSE ENOUGH TO WARRANT LIKELY POPS AS WE GET CLOSER TO
MIDWEEK.
LATER SHIFTS WILL NEED TO MONITOR HOW THE UPPER JET EVOLVES ACROSS
THE NORTHERN PLAINS WITH RESPECT TO THE ORIENTATION OF THE JET
REGIONS. THE ORIENTATION OF THE SFC LOW AND THE CURRENT MODEL RUN
OF THE JET...THE MAIN PRECIPITATION FIELD WILL BE N/NW OF OUR FA.
AS THE SFC LOW MOVES NE OF OUR REGION...IT SHOULD INTENSIFY AND
ALLOW FOR STRONG WINDS TO DEVELOP AS IT DEPARTS. ALTHOUGH CRITICAL
THICKNESS VALUES REMAIN WARM ENOUGH FOR ARE AREA TO REMAIN
LIQUID...FURTHER TO THE N/NE SNOW WILL LIKELY FALL...WITH SOME
ACCUMULATIONS POSSIBLE IN THE ARROWHEAD REGION OF MN IF ENOUGH
COLD AIR AND DEEP MOISTURE REMAINS.
AFT THU...COLD CANADIAN AIR WILL CONTINUE TO MOVE ACROSS THE
UPPER MIDWEST THROUGH THE UPCOMING WEEKEND. LITTLE OR NO
PRECIPITATION IS EXPECTED AS THE MAIN STORM SYSTEMS WILL LIKELY
REMAIN ALONG THE LEE OF THE ROCKIES DUE TO UPSLOPE...AND ACROSS
THE SOUTHERN PLAINS. ..JLT..
&&
.AVIATION... /06Z TAF ISSUANCE/
COLD FRONT APPROACHING AXN OUT THE GATE AND WILL BE WORKING EAST
ACROSS THE AREA OVERNIGHT...CLEARING EAU AROUND 15Z. TREND FROM
00Z MODEL RUNS HAS BEEN TO GO EVEN DRIER WITH THE FROPA...WITH MID
LEVEL CLOUDS MOVING THROUGH A BIT SLOWER. ONLY REAL CHANGE MADE TO
TAFS THEN WAS TO DELAY ONSET AND CLEARING OF MID LEVEL DECK
THROUGH THE MORNING/AFTERNOON. GUSTY NW WINDS STILL LOOK ON TAP AS
MIXING PICKS UP IN THE MORNING...WITH WINDS QUICKLY BACKING OFF
AROUND SUNSET.
KMSP...CONTINUED DRY TAF FOR MSP...WITH BEST POTENTIAL FOR ANY
SHRA COMING BETWEEN 16Z AND 18Z. FOR WINDS...WILL LIKELY GO LGT
AND VRB FOR A PERIOD BEFORE THE FROPA...BEFORE NW WINDS BECOME
ESTABLISHED. GOOD MODEL AGREEMENT ON A 10/11Z FROPA...WITH 300-330
WINDS BECOMING QUICKLY ESTABLISHED.
/OUTLOOK FOR KMSP/
TUE...VFR. WINDS SE AT 5KTS.
WED...VFR. WINDS SW AT 10KTS.
THU...MVFR POSSIBLE WITH CHANCE -SHRA. NW AT 15KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR BLUE EARTH-BROWN-CHIPPEWA-DOUGLAS-FARIBAULT-
KANDIYOHI-LAC QUI PARLE-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-
REDWOOD-RENVILLE-SIBLEY-STEARNS-STEVENS-SWIFT-TODD-WATONWAN-
YELLOW MEDICINE.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-
SWIFT-TODD-YELLOW MEDICINE.
WI...NONE.
&&
JLT/MPGHazardous weather outlook, Sep 30, 1:19 PM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 119 PM CDT SUN SEP 30 2012 MNZ041-047-048-054>058-064>067-073>076-082>084-091>093-011830- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-MARTIN-FARIBAULT- FREEBORN- 119 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY AFTERNOON ALONG THE MINNESOTA RIVER VALLEY DUE TO LOW HUMIDITY AND GUSTY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ042>045-049>053-059>063-068>070-077-078-085-WIZ014>016-023>028- 011830- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT- DAKOTA-RICE-GOODHUE-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 119 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:41 AM CDT | Red Flag Warning | MPX | Blue Earth, Brown, Chippewa, Douglas, Faribault, Kandiyohi and 15 more | 15 hr |
| Oct 1, 6:58 PM CDT | Red Flag Warning | MPX | Benton, Brown, Chippewa, Douglas, Kandiyohi, Lac qui Parle and 12 more | 24 hr |
Nearby
Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.